Alert archive / Florida / Coastal Flood Statements in 2015
Coastal Flood Statement 4, NWS Miami, FL
NWS Miami, FL issued this coastal flood statement at Oct 9, 2015, 9:56 AM EDT for Palm Beach County, Florida. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Oct 9, 2015, 9:56 AM EDT (13:56 UTC)
- Expired
- Oct 9, 2015, 12:42 PM EDT
- In force
- 3 hr
- Issued by
- NWS Miami, FL
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 115 km from the middle of the area, began a volume at 13:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 1.9 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 297 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1053 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
903 WHUS42 KMFL 091356 CFWMFL URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 956 AM EDT FRI OCT 9 2015 FLZ168-100000- /O.NEW.KMFL.CF.S.0004.151009T1356Z-151010T0000Z/ /O.CON.KMFL.CF.Y.0002.000000T0000Z-151011T1800Z/ COASTAL PALM BEACH- 956 AM EDT FRI OCT 9 2015 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT SUNDAY... ...HIGH RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * COASTAL FLOODING/RIP CURRENTS...DANGEROUS RIP CURRENTS ARE EXPECTED ON BEACHES. COASTAL FLOODING...INCLUDING STREET FLOODING...IS POSSIBLE AROUND PERIODS OF HIGH TIDE. * TIMING...THROUGH THIS EVENING. COASTAL FLOODING RISK IS HIGHEST NEAR HIGH TIDES...AND RIP CURRENTS ARE MOST LIKELY BETWEEN HIGH AND LOW TIDES. THE NEXT HIGH TIDES ARE BETWEEN 630 AND 7 PM THIS EVENING AND AROUND 7 AM SATURDAY MORNING. THE NEXT LOW TIDE IS AROUND 1230 PM EDT TODAY. * IMPACTS...STRONG RIP CURRENTS AT LOCAL BEACHES ARE POSSIBLE. DANGEROUS SWIMMING CONDITIONS WILL CONTINUE. FLOODING POSSIBLE AROUND HIGH TIDE IN SENSITIVE LOCATIONS. STREET FLOODING ALSO IN POORLY DRAINED AND LOW-LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE. && $$ FLZ172-173-100000- /O.CON.KMFL.CF.Y.0002.000000T0000Z-151011T1800Z/ COASTAL BROWARD-COASTAL MIAMI DADE- 956 AM EDT FRI OCT 9 2015 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT SUNDAY... * COASTAL FLOODING...HIGH ASTRONOMICAL TIDES DUE TO THE LUNAR CYCLE COMBINED WITH UNUSUALLY HIGH WATER LEVELS WILL CAUSE TIDAL FLOODING IN SENSITIVE AND LOW-LYING AREAS. * TIMING...PARTICULARLY AROUND HIGH TIDES. THE NEXT HIGH TIDES ARE BETWEEN 7 AND 730 PM THIS EVENING AND AROUND 730 AM SATURDAY MORNING. * IMPACTS...TIDAL INUNDATION WILL LIKELY CAUSE FLOODING ON DOCKS...PIERS...AND LOW-LYING OR POOR DRAINAGE ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
1 follow-up statement
259 WHUS42 KMFL 091642 CFWMFL URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 1242 PM EDT FRI OCT 9 2015 FLZ168-100045- /O.CAN.KMFL.CF.S.0004.000000T0000Z-151010T0000Z/ /O.NEW.KMFL.RP.S.0036.151009T1642Z-151010T0000Z/ /O.CON.KMFL.CF.Y.0002.000000T0000Z-151011T1800Z/ COASTAL PALM BEACH- 1242 PM EDT FRI OCT 9 2015 ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT SUNDAY... * COASTAL FLOODING/RIP CURRENTS...DANGEROUS RIP CURRENTS ARE EXPECTED ON BEACHES. COASTAL FLOODING...INCLUDING STREET FLOODING...IS POSSIBLE AROUND PERIODS OF HIGH TIDE. * TIMING...RIP CURRENTS THROUGH THIS EVENING. COASTAL FLOODING RISK IS HIGHEST NEAR HIGH TIDES THROUGH THE WEEKEND...AND RIP CURRENTS ARE MOST LIKELY BETWEEN HIGH AND LOW TIDES. THE NEXT HIGH TIDES ARE BETWEEN 630 AND 7 PM THIS EVENING AND AROUND 7 AM SATURDAY MORNING. THE NEXT LOW TIDE IS AROUND 1230 PM EDT TODAY. * IMPACTS...STRONG RIP CURRENTS AT LOCAL BEACHES ARE POSSIBLE. DANGEROUS SWIMMING CONDITIONS WILL CONTINUE. FLOODING POSSIBLE AROUND HIGH TIDE IN SENSITIVE LOCATIONS. STREET FLOODING ALSO IN POORLY DRAINED AND LOW-LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE. THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. && $$ FLZ172-173-100045- /O.CON.KMFL.CF.Y.0002.000000T0000Z-151011T1800Z/ COASTAL BROWARD-COASTAL MIAMI DADE- 1242 PM EDT FRI OCT 9 2015 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT SUNDAY... * COASTAL FLOODING...HIGH ASTRONOMICAL TIDES DUE TO THE LUNAR CYCLE COMBINED WITH UNUSUALLY HIGH WATER LEVELS WILL CAUSE TIDAL FLOODING IN SENSITIVE AND LOW-LYING AREAS. * TIMING...PARTICULARLY AROUND HIGH TIDES. THE NEXT HIGH TIDES ARE BETWEEN 7 AND 730 PM THIS EVENING AND AROUND 730 AM SATURDAY MORNING. * IMPACTS...TIDAL INUNDATION WILL LIKELY CAUSE FLOODING ON DOCKS...PIERS...AND LOW-LYING OR POOR DRAINAGE ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this coastal flood statement went out at Oct 9, 7:20 AM EDT, 2 hours 36 minutes earlier.
Area forecast discussion, Oct 9, 7:20 AM EDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 720 AM EDT FRI OCT 9 2015 .AVIATION... THE EAST AND WEST COAST SEA BREEZES WILL DEVELOP LATE THIS MORNING ALONG BOTH COASTS AND PUSH INTO THE INTERIOR AREAS BY THIS AFTERNOON. THIS WILL ALLOW FOR THE WINDS OVER SOUTH FLORIDA TAF SITES TO BE LIGHT AND VARIABLE THIS MORNING...BEFORE BECOMING EASTERLY AT 5 TO 10 KNOTS THIS AFTERNOON OVER THE EAST COAST TAF SITES AND WESTERLY AT 5 TO 10 KNOTS OVER KAPF TAF SITE. AS THE SEA BREEZES PASSES THROUGH THE TAF SITES...THERE WILL BE A CHANCE OF SHOWERS. HOWEVER...THE THREAT OF THUNDERSTORMS WILL BE OVER THE INTERIOR AREAS THIS AFTERNOON. THE CEILING AND VIS SHOULD REMAIN IN THE VFR CONDITIONS TODAY AT ALL OF THE TAF SITES...EXCEPT WHEN A SHOWER PASSES OVER THE TAF SITES WHERE IT COULD FALL DOWN INTO MVFR CONDITIONS. && .AVIATION...54/BNB .PREV DISCUSSION... /ISSUED 404 AM EDT FRI OCT 9 2015/ SHORT TERM (TODAY-SUNDAY)... ASTRONOMICAL HIGH TIDES ALONG WITH THE LUNAR CYCLE WILL CONTINUE THE THREAT OF MINOR STREET FLOODING ALONG THE ATLANTIC COAST ESPECIALLY ALONG THE BARRIER ISLANDS. TIDES ARE RUNNING ABOUT A FOOT ABOVE PREDICTED LEVELS AND HAVE BEEN ON THE RISE FOR THE PAST COUPLE OF DAYS. THE SOUTHBOUND LANE ON INDIAN CREEK DRIVE IN MIAMI BEACH WAS CLOSED LAST EVENING BETWEEN 7 AND 9 PM WHICH COINCIDED WITH THE HIGH TIDE. DUE TO THESE COMBINING FACTORS, HAVE DECIDED TO EXTEND THE COASTAL FLOOD ADVISORY THROUGH EARLY SUNDAY AFTERNOON WITH THE NEW MOON OCCURRING NEXT TUESDAY. SO IN FACT, MAY NOT HAVE EXTENDED THE STATEMENT LONG ENOUGH AND WILL CONTINUE TO KEEP CLOSE TABS ON THE EVOLUTION OF THE HIGHER TIDES. WEATHERWISE, A WEAK ZONAL FLOW PATTERN WILL EXIST ACROSS SOUTH FLORIDA THROUGH EARLY SATURDAY WITH ALSO A WEAK SURFACE PRESSURE GRADIENT. FORECAST SOUNDINGS SHOW THE PWAT WILL REMAIN AT OR JUST BELOW 2" THROUGH THIS PERIOD SO EXPECT THE TYPICAL DIURNAL CYCLE OF SHOWERS AND THUNDERSTORMS MAINLY DRIVEN BY SEA BREEZE AND OUTFLOW BOUNDARIES WITH PLENTY OF SURFACE HEATING TAKING PLACE DURING THE DAY. ON SUNDAY, A MID/UPPER LEVEL TROUGH WILL MOVE ACROSS NORTH FLORIDA AND THIS WILL BRING A DRIER AIRMASS ACROSS SOUTH FLORIDA BY SUNDAY AFTERNOON WITH PWAT VALUES FORECAST TO DROP TO AROUND 1.5". FOR THIS REASON, LOWERED THE POPS BELOW MOST GUIDANCE ALTHOUGH THE BEST CHANCE COULD BE LATE MORNING AND EARLY AFTERNOON WITH THE APPROACH OF A WEAK SURFACE BOUNDARY AND BEFORE THE DRIER AIR ALOFT ARRIVES. LONG TERM (MONDAY-THURSDAY)... THE UPPER LOW WILL SLOWLY LIFT TO THE NORTHEAST EARLY NEXT WEEK WITH THE PWAT REMAINING NEAR 1.5" THROUGH TUESDAY. MOISTURE WILL RETURN BY THE MIDDLE TO THE END OF THE WEEK AS WEAK RIDGING ALOFT OCCURS AND THE BOUNDARY LEVEL WINDS VEER TO THE SOUTHEAST AS SURFACE HIGH PRESSURE BUILDS ACROSS THE SOUTHEAST STATES. MARINE... A SMALL NORTHEAST SWELL WILL CONTINUE TO SLOWLY DIMINISH OVER THE ATLANTIC WATERS EAST OF PALM BEACH COUNTY TODAY WITH SEAS ALSO SUBSIDING. SURFACE WINDS WILL BE LIGHT SOUTHEAST TO SOUTH TODAY AND THEN VEER TO A WESTERLY DIRECTION LATE IN THE WEEKEND AND INTO EARLY NEXT WEEK AS A SURFACE TROUGH APPROACHES AND MOVES ACROSS THE SOUTH FLORIDA WATERS. SEAS WILL REMAIN BELOW ADVISORY LEVELS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 89 73 88 71 / 50 40 50 50 FORT LAUDERDALE 88 76 89 72 / 40 50 60 50 MIAMI 89 76 88 74 / 40 50 60 40 NAPLES 88 75 87 73 / 20 10 30 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...COASTAL FLOOD ADVISORY UNTIL 2 PM EDT SUNDAY FOR FLZ168-172-173. AM...NONE. GM...NONE. && SHORT TERM...54/BNB LONG TERM....30/KOB AVIATION...54/BNB
Hazardous weather outlook, Oct 9, 3:57 AM EDT, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 357 AM EDT FRI OCT 9 2015 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 092000- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 357 AM EDT FRI OCT 9 2015 ...MODERATE RISK OF RIP CURRENTS FOR PALM BEACH COUNTY... ...SLIGHT CHANCE FOR THUNDERSTORMS TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS SOUTH FLORIDA, PRIMARILY OVER THE INTERIOR. THE MAIN THREAT WILL BE CLOUD TO GROUND LIGHTNING. RIP CURRENTS: THERE IS A MODERATE RISK OF RIP CURRENTS FOR THE PALM BEACH COAST. FLOODING: AS HIGH TIDES APPROACH...COASTAL FLOODING OF LOW-LYING AND POOR DRAINAGE ROADS ALONG THE ATLANTIC COAST IS LIKELY. SLOW MOVING SHOWERS AND THUNDERSTORMS MAY ALSO PRODUCE LOCALIZED STREET FLOODING IN URBAN AREAS WITH POOR DRAINAGE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MINOR COASTAL FLOODING WILL REMAIN POSSIBLE ALONG THE ATLANTIC COAST THROUGH AT LEAST SATURDAY. THE RIP CURRENT RISK WILL SLOWLY DECREASE THROUGH THIS WEEKEND. THERE IS A CHANCE OF THUNDERSTORMS ACROSS SOUTH FLORIDA THROUGH THE UPCOMING WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. PLEASE REPORT ANY COASTAL FLOODING TO THE NATIONAL WEATHER SERVICE. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Local storm report, Oct 9, 7:12 AM EDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
712 AM EDT FRI OCT 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 AM COASTAL FLOOD MIAMI BEACH 25.81N 80.13W
10/09/2015 MIAMI-DADE FL BROADCAST MEDIA
COASTAL FLOODING WAS REPORTED ALONG INDIAN CREEK DRIVE
BETWEEN 27TH AND 41ST STREETS.
&&
EVENT NUMBER MFL1500401
CWCThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 12:42 PM EDT | Rip Current Statement | MFL | Palm Beach | 7 hr |
| Oct 9, 3:00 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 2 hr |
| Oct 9, 5:12 PM EDT | Areal Flood Advisory | MFL | Broward, Palm Beach | 2 hr |
| Oct 9, 5:40 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 2 hr |
Nearby
Coastal Flood Statements in Florida, 2015Every coastal flood statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.